My depression is still lingering, some days better than others but it’s still there. I went to see my pdoc, she or should I say we decided on switching my antipsychotic from Risperdal over to Latuda. The Tegretol will be out of my system soon, which leaves me with Depakote ER as my only mood stabilizer. I am nervous with all of these changes, but sometimes change is necessary.
I take 2mg risperdal, i even cut just a little bid from the tip. When i become depressed since i am schizoaffective… I take amino acids just one capsule every 8-10 days, it normalize my mood. Its interesting how i benefit from that vitamin, even my psychiatrist is surprised,
I like the way Risperdal works on my mind. I am diabetic, and my glucose levels are rising lately on this med - My prolactin levels are higher leading to some other health issues. I am starting to eat without thought, and I know the Depakote doesn’t help my weight issues but Risperdal is making it virtually impossible to lose weight.
Risperdal usually is a pretty good AP for depression, if I raise the dose, I would get very sick.
Taking a supplement like Amino Acids could send me into a manic frenzy or trigger mixed states or psychosis - I am that sensitive. I am taking a chance by switching, but I can’t live with this depression forever, also I have to consider my physical well being as well. It’s all about balance.
A balance I know quite well. I was 6 mg Risperidone for 2 years. I reached a point where my weight could not gain because of diet and exercise. However I found my best AP to be Seroquel. And I been on lithium over 10 years, pretty reliable.
Switching is always scary because you don’t know how you’ll react to it. But depression is a buzz kill. I hate depression. I’d sacrifice a lot not to have it. Like when I’m on 400mg seroquel its not quite enough and I get depressed, but at that dose I’m at a weight loss. Two wants in the balance.
I’m glad you found a good balance. I like my new doctor, she understands the concept it seems.
Hi Wave. I read this thread and noticed a couple things of interest. You say Risperdal works well on your mind. I agree, I’ve taken this drug for 3 years @ 2mg and it’s brilliant at stabilising the mind. It has prevented depression in me for 3 years. There is no other drug on the market that does what Risperdal does for my mind. Thing is coming off Risperdal is pure hell…I’ve tried it a couple times, and I went into a serious depressive mode. I felt seriously awful, and needed to go back on it.
I notice you take or took tegretol - I take this too. My general practitioner said tegretol would make my voices “nicer” so I tried it. It does seem to work for making you feel better but it doesn’t really specifically make voices “nice”… did you notice any weight gain or other side effects on this med? If you are a voice hearer, any impact on the voices?
Hi andypr, I swear to you, Risperdal has been a Godsend when it comes to my positive symptoms, especially delusions, paranoia and hallucinations. I have gone off Risperdal before in the past for Invega. I didn’t suffer too many withdrawal symptoms. I guess the whole key to not suffering too many withdrawal symptoms is to cut back slowly and take your time with the process. As for Tegretol. I am on the long acting version, Tegretol XR and in the past have been on the regular acting version. I have been on this anticonvulsant for more than 20 years. I took this medication purely for mood stabilization, this is how it was prescribed to me. My new doctor and i do not see a need for this medication as i am taking a second more potent mood stabilizer Depakote ER. 2 mood stabilizers is probably overkill.
Also the main reason for me getting off of Tegretol is that, Tegretol has the tendency to render other meds less effective and potent - I take other meds like antipsychotics and a diabetic medication - a benzo etc…
Tegretol is supposed to be weight neutral and I am pretty sure it has been this way for me, it’s kind of hard to tell because i take other weight gaining meds like Risperdal and Depakote.
I am capable of hearing voices and I don’t know of it is the Tegretol, but I am not a big auditory hallucination type of person, my big thing are delusions and visuals. So maybe the Tegretol does help quell down the voices a bit.
I do notice that as I am cutting down on the Tegretol, my thoughts are getting louder - this is a bothersome side effect. I really have not heard of Tegretol making voices nicer - maybe she knows something I don’t. But I guess it is very possible. Tegretol is an antiseizure medication - it dampens down certain brain activity. Good luck to you -